EconPapers    
Economics at your fingertips  
 

Taxes, Redistribution, and the Minimum Wage: A Theoretical Analysis

Stephen P. Allen

The Quarterly Journal of Economics, 1987, vol. 102, issue 3, 477-489

Abstract: This paper considers a simple general equilibrium model that contains two types of workers with differing levels of ability and a social-welfare-maximizing government. The paper shows that social welfare can sometimes be increased by supplementing an optimal linear income tax with a minimum wage, but that social welfare can never be increased by supplementing an optimal nonlinear income tax with a minimum wage.

Date: 1987
References: Add references at CitEc
Citations: View citations in EconPapers (61)

Downloads: (external link)
http://hdl.handle.net/10.2307/1884214 (application/pdf)
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:oup:qjecon:v:102:y:1987:i:3:p:477-489.

Ordering information: This journal article can be ordered from
https://academic.oup.com/journals

Access Statistics for this article

The Quarterly Journal of Economics is currently edited by Robert J. Barro, Lawrence F. Katz, Nathan Nunn, Andrei Shleifer and Stefanie Stantcheva

More articles in The Quarterly Journal of Economics from President and Fellows of Harvard College
Bibliographic data for series maintained by Oxford University Press ().

 
Page updated 2025-03-19
Handle: RePEc:oup:qjecon:v:102:y:1987:i:3:p:477-489.